MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.555S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Dhr review was completed.Part no.: 04.004.555s , lot no.: 7275181 , manufacturing location: (b)(4), supplier: (b)(4), release to warehouse date: 14.Mar.2013 , expiry date: 01.Mar.2023 , non-sterile 04.004.555 / 7275181 was manufactured in us, (b)(4), manufacturing location: (b)(4), manufacturing date: 25-feb-2013 lot number: 7275181 / 21-jun-2010 lot number: 6410594 , part number: 04.004.555, 11mm ti cannulated tibial nail - ex/375mm , lot number: 7275181 (non-sterile) / pulled from lot number: 6410594 (sterile) , lot quantity: 2 (7275181) / 6 (6410594).Work order travelers for both lots met all inspection acceptance criteria.Inspection sheet, in-process acceptance sheet met all inspection acceptance criteria.Inspection sheet, inspect dimensional met all inspection acceptance criteria.Inspection sheet, final inspection met all inspection acceptance criteria.Packaging label log, lppf was reviewed and was found to be conforming.Packaging label log lppf, lmd/lpf rev c was reviewed and determined to be conforming.Packaging bom for this lot was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) # (b)(4) supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure to implant a cannulated tibial nail on (b)(6) 2018, while drilling for the cannulated connecting screw on the proximal portion of the nail, surgeon had to wiggle the drill in order to get the drill bit to pass through the nail.The aiming arm, insertion handle, drill sleeve, and protection sleeve were reported to have contributed to the alignment difficulty.No devices were broken but the nail was hit.Surgery was completed successfully with no delay.This report is for one (1) 11mm cannulated tibial nail.This is report 6 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Event : updated event information.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Update 12/04/2018: adding the concomitant part; it was reported that there was a drill used with no allegations.Modified event description: it was reported that during a procedure to implant a cannulated tibial nail on (b)(6) 2018, while drilling for the cannulated connecting screw on the proximal portion of the nail, surgeon had to shake the drill so the drill bit to pass through the nail.The aiming arm, insertion handle, drill sleeve, and protection sleeve were reported to have contributed to the alignment difficulty.No devices were broken but the nail was hit.Surgery was completed successfully with no delay.Patient outcome is unknown.Concomitant device reported: unknown drill (part # unknown, lot # unknown, quantity 1).This complaint involves seven (7) devices.

Brand Name
11MM TI CANNULATED TIBIAL NAIL-EX/375MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8001033
Report Number2939274-2018-54576
Device Sequence Number203512
Product Code JDS
UDI-Device Identifier10886982084538
UDI-Public(01)10886982084538
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model Number04.004.555S
Device Catalogue Number04.004.555S
Device Lot Number7275181
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/05/2018
Patient Sequence Number1
Patient Age52 YR